Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Painful intercourse, bleeding, blood in urine. On Cipro for UTI. Urine test normal. Causes for bleeding?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 1579 Questions
Two weeks ago after intercourse which was painful there was a little blood. About five days later after urinating there was another drop of blood. I went to the doctor, gave me Cipro thinking it might be an UTI and urin culture came back negative. Did have lower abdomen discomfort. Also discomfort in left lower abdomen which I have had before.

I am leaving for Florida in two weeks for teo months and do not know if I should go further with this before I go.
Posted Tue, 24 Apr 2012 in Women's Health
Follow-up: Painful intercourse, bleeding, blood in urine. On Cipro for UTI. Urine test normal. Causes for bleeding? 14 minutes later
The abdomen pain is really not too bad just a little uncomfortable. Just concerned about the spotting but wanted to add I take two aspirin every day for my back issue. Not baby aspirin.

Thank You feel very worried anbout this situation and fine myself getting the shakes when my mind wonders.
Answered by Dr. Jasvinder Singh 50 minutes later
Thanks for posting your query.

The openings of vagina and urethra are different and so the cause of vaginal spotting after intercourse and hematuria (blood in urine) should be different. Moreover aspirin causes blood in stools and not spotting from vagina or urethra.

Spotting after intercourse could be from some minor trauma. Did it seem like the sex was at all rough? Considering your age, however any post coital spotting (spotting after/ during intercourse) should be evaluated and cervical conditions like cervicitis and any cervical malignancy ruled out. Other main reasons of bleeding after sex can be cervical dysplasia [precancerous changes of cervix], bacterial infection like Chlamydia, cervical polyps, vaginitis, sexually transmitted disease like gonorrhoea, trichomoniasis, yeast infection, fibroid tumours, endometritis or endometriosis and uterine polyps.

Since you are having lower abdominal pain also, endometriosis and kidney conditions like infections/ stone should be ruled out which can cause both pain in lower abdomen and blood in urine respectively.

I suggest you to get an evaluation done from a gynecologist as well as a physician and get investigations like ultrasound lower abdomen, kidney function tests, pelvic examination, PAP smear, colposcopy and cervical biopsy done as required after examination.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Please accept my answer in case you have no follow up query.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor